this is kind of embarrasing...

Discussion in 'Therapy and Medication' started by meagainstme, Mar 16, 2007.

  1. meagainstme

    meagainstme Well-Known Member

    but has anyone had leaking nipples from their meds???
     
  2. smackh2o

    smackh2o SF Supporter

    Don't be embarrased by it.
    If you wanna PM me about it rather than post that's fine. I've got embarrasing problems myself so i'm not gonna judge you.
    But I must say you need to tell the docs what is happening so they can find out exactly what is causing it. I read you other thread and you say they also make you feel docile which doesnt sound like much fun at all. But there are plenty of alternative meds out there because not everyone feels good on certain ones. Bit like anesthetic cocktails.
    Escitalopram? I'm on Citalopram, is that the same thing?
     
  3. Scum

    Scum Well-Known Member

    In answer to h2osmack escitalopram and citalopram are different meds.

    And trapped, you don't need to be embarassed honey. I actually think I recall reading that as a side effect to something I was on. I do suggest that you either go back to your doctor, or talk to a pharmacist, but preferably your doctor.

    They might change your meds, and probably just check everything is ok.

    Hope you're ok
     
  4. meagainstme

    meagainstme Well-Known Member

    its like a ''sister'' to citalopram, but more for anxiety


    and urghhh i feel too embarrased to talk to the doctor about this :(
     
  5. Scum

    Scum Well-Known Member

    Again, you don't need to be embarassed, they will see things like this all the time.

    Could you maybe try your nurse practitioner?
     
  6. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    You need not be embarresed. It's a medical problem. They are doctors and have seen and heard several different problems, and it would be anything to them, they see stuff like that daily and much worse things. They wouldn't laugh or think you were weird or anything.. they'd just try and get to the bottom of it. And some meds can cause side effects like that. :) :hug:
     
  7. smackh2o

    smackh2o SF Supporter

    Well at least tell the doc that the meds are making you sluggish, you might build up to telling them when your there. It's one of those things you just have to do rather than think about. I had to drop my pants the first time I went to see my doc. I wouldnt have minded except i'de not seen a doctor in 11 years and i'm a complete paranoid f***.
    Scum is right, they see this stuff day in day out, it's their job. Nothing to be embarrased about.
     
  8. Ruby

    Ruby Well-Known Member

    The hormone which causes the nipple to leak is called 'prolactin'. Prolactin is raised quite drastically by certain psychotropic drugs (risperdal being one of them).

    Edit: You're on risperdal. I'm 100% certain that's whats causing it. If you see your Doctor they'll probably discontinue it. I had the same problem and I had to be taken off the risperdal. Which seemed a shame as it worked best for me. I'm on a tablet to treat the high prolactin, it's called 'bromocriptine'.
     
    Last edited by a moderator: Mar 16, 2007
  9. meagainstme

    meagainstme Well-Known Member

    off meds.
    side effects finally gone. YAY!
     
  10. Ruby

    Ruby Well-Known Member

    That's great. Mine has stopped too actually. Damn risperidone and it's side effects.. it worked well for my psychiatric problems too :dry: